View Full Version : Lovan help!
02-13-2008, 05:19 AM
my gf has been taking lovan for a good 5 years or so, and suddenly decides she doesnt need to take it anymore, she stopped taking her tablets for about a month, in that month she had no side effects, except a few anxiety attacks towards the end. Because of the anxiety attacks she decided to start taking them again. a week into it she notices her periods are late.
Could her sudden stop of her lovan intake cause a womans menstral cycle to be disrupted??
All SSRIs cause a discontinuation syndrome. Since Prozac has such a long
half life in the body (over 2 wks) it takes a long time for it to be displaced and come out. That is why the effects too so long.
Most doctors taper people off SSRIs so they will be more comfortable.
Serotonin is converted to melatonin in the body. It also affects pain perception, appetite and sleep. Rapid changes in its functions usually cause some effects to most people. I am not sure of its actions on the female reproductive system.
High doses of melatonin do suppress ovulation, in studies.
Stress in general can mess up the female cycle too. The body may perceive this change in medication as a stressor.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.